Missouri, 2006

Damaging Wind in Missouri, June 28, 2006

June 28, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 28, 5:13 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 28, 5:13 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT WED JUN 28 2006

.DISCUSSION...
WK CDFNT IS PROGRESSING THRU THE NRN PART OF THE CWA ATTM AND
EXTDD FROM CNTRL IL TO JUST SOUTH OF PITTSFIELD TO NEAR KMCI.
THERE IS A BAND OF ENHANCED CU ALONG THE FRONT IN IL WITH SCT TSRA
FM ERN IL INTO THE OH VLY. WHILE THE AIR MASS IS MODERATELY
UNSTABLE WITH CAPES OF 1000-1500 J/KG THERE REMAINS A WK CAP...AT
LEAST ENUF OF ONE TO INHIBIT DP CONVECTION GIVEN THE WK CONVERGENCE
ALG THE FRONT. GIVEN THE CU FIELD OVER ERN MO INTO IL AND WITH THE
FRONT STILL PROGRESSING SWD...LOW POPS ARE STILL IN ORDER ALONG
AND AHD OF THE FRONT THIS EVENING. IF ANYTHING DEVELOPS I AM
EXPECTING THE COVERAGE WILL BE LOW...ISOLD TO WDLY SCT. THE THREAT
OF CONVECTION ALONG THE FRONT SHUD DIMINISH BY MID-EVENING AS THE
INSTABILITY WANES AFTER SUNSET. THE FRONT THEM BCMS STNRY
OVERNIGHT FM SRN IL THRU THE ERN OZARKS INTO NW MO. THE MODELS
HINT AT THE POTENTIAL FOR SOME WK WAA REGIME/LLJ GENERATED PCPN IN
A NW-SE BAND THRU CNTRL MO DURING THE LATE NGT HRS BUT THE SIGNALS
ARE PRETTY WK AND NOT WORTHY OF MORE THAN SLGT CHANCE POPS ATTM.

I THINK THURS WILL BE LARGELY VOID OF MUCH PCPN. THERE ARE CHANCES
BUT LOW. THE FIRST CHANCE WOULD BE THE EARLY MORNING HOURS WITH
ANY OF THE RESIDUAL WAA STUFF FROM LATE TNGT...THEN THERE WOULD
ALSO BE A THREAT OF SOME ISOLD TSRA DEVELOPING DURING PK HEATING IN
THE VICINITY OF THE STALLED/QSTNRY FRONT DRAPPED FN NW MO THRU SE
MO INTO WRN KY.

IT NOW APPEARS THERE WILL BE A MUCH BETTER THREAT OF SOME
ORGANIZED CONVECTION ON THURSDAY NIGHT. ALL OF THE MODELS ARE
PRETTY EMPHATIC SHOWING A BLOW-UP OF ELEVATED NOCTURNAL
THUNDERSTORMS DURING THE MID-LATE EVENING ON THE COOL SIDE OF THE
STALLED FRONT IN ASSOCN WITH STG WAA/LIFT ASSOCD WITH A
STRENGTHENING WLY LLJ. THE MODEL DIFFERENCES WITH THIS SCENARIO
ARE THE EXACT LOCATION OF THE NW-SE ORIENTED ZONE. THE WRF-NAM IS
BASICALLY CENTERED NEAR THE MS RVR...WHILE THE GFS IS FURTHER
EAST INTO IL...WHILE THE NCEP MANUAL PROGS ARE FURTHER WEST INTO
MO. I HAVE CHOSEN TO ALIGN THE FORECAST CLOSE TO THE WRF-NAM.

THERE WILL BE SOME ONGOING RESIDUAL CONVECTION PROBABLY ALONG AND
EAST OF THE MS RVR ON FRIDAY MORNING THAT WILL SLIDE EAST AND WKN
AS THE MORNING PROGRESSES. THIS CONVECTION WILL CAUSE SOME DELAY
IN THE EWD MOVEMENT OF THE WRMFNT BUT IT SHUD MAKE IT EAST OF THE
MS RVR BY LATE AFTERNOON. SEAONABLY HOT AIR SHOULD RETURN WITH A
VENGENCE LOOKING AT CONDS ACRS THE PLAINS TDA AND THE PROGGED H85
TEMPS AOA 20 DEGC. PERHAPS THE HOTTEST DAY SO FAR THIS SUMMER IS
ON THE HORIZON FOR SAT. THE GUID IS SHOWING DP SW TO WLY LOWER
TROP FLOW...AND A PRONOUNCED THERMAL RDG WITH WRF-NAM H85 TMPS AOA
+22 DEGC.

LOOKING AT THE EXTENDED PERIOD...THE MODELS HAVE BASICALLY
REVERSED COURSE SINCE 24H AGO. THE SLOWER ECMWF/DGEX YDA IS NOW
THE FAST MODEL TDA WITH THE GFS NOW SLOWER WITH PROGRESSION OF THE
NEXT E/W FRONT FROM LATE WEEKEND INTO EARLY NEXT WEEK. WE HAVE
LARGELY FOLLOWED THE NCEP MANUAL GUIDANCE WHICH IS CLOSE TO THE
PREVIOUS FCST AND OFFERS THE GREATEST CONTINUITY. THE QUESTION AT
THIS POINT IS WILL THE FRONT AND PCPN THREAT BE SOUTH OF THE CWFA
BY THE EVENING OF THE 4TH...ATTM IT APPEARS THAT THE GREATEST
RISK WILL BE.

GLASS

&&

.AVIATION...
FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM.
THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG
OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT
SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED
CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA.
WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR
SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN
THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN
THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE
THU MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 3:00 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED JUN 28 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
400 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREAWIDE. SOME STORMS MAY
APPROACH SEVERE LIMITS EARLY THIS EVENING IN SOUTHERN ILLINOIS...
CONTAINING HAIL APPROACHING DIME SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE UNTIL FRIDAY
MORNING AS THE FRONT LINGERS IN OUR REGION. SOME OF THE STORMS
COULD BE SEVERE ON THURSDAY NIGHT...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH INDEPENDENCE DAY AS ANOTHER COLD FRONT SLOWLY PUSHES
THROUGH OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The radar

The St Louis radar (KLSX), 89 km away, was scanning. The volume nearest the first event began at 02:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
June 28, 8:35 PM CST
Where
Montgomery County, Wellsville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -91.583

Several power lines were blown down in Wellsville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515124.